Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 81, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 4, 1996, 1:33 AM CDT for Crane County, Upton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 1996, 1:33 AM CDT (06:33 UTC)
- Expired
- Sep 4, 1996, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Crane County, TX, Upton County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 040634 FFWMAF TXC103-461-040925- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 133 AM CDT WED SEP 4 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 430 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST TEXAS ...EASTERN CRANE COUNTY ...CENTRAL AND EAST CENTRAL UPTON COUNTY HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS CONTINUED OVER PARTS OF EASTERN CRANE COUNTY...AND MOST OF CENTRAL UPTON COUNTY. AS OF 130 AM CDT...DOPPLER RADAR HAD ESTIMATED RAINFALL AMOUNTS OF 3-4 INCHES OVER UPTON COUNTY FROM JUST SOUTH OF MIDKIFF..TO 10 MILES NORTH OF RANKIN. THIS WAS AFFECTING FM 2401...AND SOUTHWARD ON FM 2495 TO NEAR THE INTERSECTION WITH HWY 349 WITH SOME STANDING WATER. OTHER RAINFALL ESTIMATES OF AROUND 2 INCHES WERE NOTED ALONG HWY 385 FROM NORTH OF CRANE TO NEAR MCCAMEY. ANOTHER TWO INCHES OF ADDITIONAL RAINS ARE LIKELY THROUGH 400 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS WEATHER SITUATION. RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 10:01 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 3, 10:01 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 1000 PM CDT MON SEP 2 1996 CNVTN WHICH DVLPD ACR DAVIS MTN AREA DURG AFTN MOVD NEWD INTO PERMIAN BASIN WHERE FAVORABLE MSTR COMBINED WITH UNSTBL AMS (LI/S MINUS 6-8). TYPICAL STREET FLOODING IN MIDLAND WITH TSTMS ERYR THIS EVE. UPR LVL DATA INDCS AREA IN ENTRANCE REGION OF JET STREAK MOVG ACR N TX ENHANCING LIFT. 03/00Z MAF SNDG SMWHT DRY FM SFC-H7 WHICH SUPPORTED WND GUSTS TO NR 45 KTS REPORTED IN MIDLAND. ATTM KMAF WSR-88D INDCS LEWP FM MITCHELL CNTY WWD TO MARTIN CNTY...THEN SWWD TO SW MIDLAND CNTY. THIS ACTVTY... IN AREA OF SFC MSTR CNVGNC PER 01Z ADAP...IS XPCD TO CONT FOR NXT FEW HRS WITH GRADUAL DCR AFT MIDN. STLT PICS INDC ENOUGH CONVECTIVE DEBRIS FOR PTLY CLDY TO CLDY SKIES REMAINDER OF NGT. BF
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.